Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 31, 2012, 4:44 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 4:44 PM EDT (20:44 UTC)
- Expired
- Mar 31, 2012, 5:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS54 KMRX 312044
SVRMRX
TNC011-065-312145-
/O.NEW.KMRX.SV.W.0073.120331T2044Z-120331T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
444 PM EDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
* UNTIL 545 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED NEAR SODDY-DAISY...OR 11 MILES
NORTHEAST OF CHATTANOOGA...AND WERE MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CHATTANOOGA...CLEVELAND...HARRISON...HOPEWELL...OOLTEWAH...
MCDONALD...EAST BRAINERD...COLLEGEDALE...TASSO...WATERVILLE...FLINT
SPRINGS AND GAP SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THIS
EVENING FOR SOUTHEAST TENNESSEE.
&&
LAT...LON 3503 8541 3504 8539 3506 8537 3510 8537
3511 8540 3542 8514 3534 8497 3531 8497
3529 8494 3531 8491 3521 8470 3498 8478
3498 8528
TIME...MOT...LOC 2044Z 318DEG 14KT 3520 8516
$$
DMG2 follow-up statements
586
WWUS54 KMRX 312125
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
525 PM EDT SAT MAR 31 2012
TNC011-065-312145-
/O.CON.KMRX.SV.W.0073.000000T0000Z-120331T2145Z/
BRADLEY TN-HAMILTON TN-
525 PM EDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR HAMILTON AND BRADLEY COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL THUNDERSTORMS OVER HAMILTON AND BRADLEY COUNTIES...AND
SOME ARE STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE
THUNDERSTORMS ARE MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
CLEVELAND...MCDONALD...EAST BRAINERD...COLLEGEDALE...TASSO...
WATERVILLE...FLINT SPRINGS AND GAP SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3503 8541 3504 8539 3506 8537 3510 8537
3511 8540 3542 8514 3534 8497 3531 8497
3529 8494 3531 8491 3521 8470 3498 8478
3498 8528
TIME...MOT...LOC 2122Z 318DEG 14KT 3509 8504
$$
13923
WWUS54 KMRX 312144
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT SAT MAR 31 2012
TNC011-065-312154-
/O.EXP.KMRX.SV.W.0073.000000T0000Z-120331T2145Z/
BRADLEY TN-HAMILTON TN-
544 PM EDT SAT MAR 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON AND BRADLEY COUNTIES
WILL EXPIRE AT 545 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
&&
LAT...LON 3503 8541 3504 8539 3506 8537 3510 8537
3511 8540 3542 8514 3534 8497 3531 8497
3529 8494 3531 8491 3521 8470 3498 8478
3498 8528
TIME...MOT...LOC 2144Z 318DEG 14KT 3503 8497
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:59 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 31, 2:59 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 259 PM EDT SAT MAR 31 2012 .SHORT TERM...(TONIGHT AND SUNDAY)...WEAK FRONTAL BOUNDARY SAGGING SOUTH INTO THE AREA IS COMBINING WITH A WEAK UPPER IMPULSE TO BRING SOME SHOWERS AND THUNDERSTORMS TO THE AREA. THESE SHOULD DIMINISH THIS EVENING...AND EXPECT SOME PATCHY FOG LATE TONIGHT. WITH FRONTAL BOUNDARY STILL IN THE AREA SUNDAY MAY SEE SOME AFTERNOON CONVECTION AGAIN...SO WILL CARRY SLIGHT CHANCE POPS SUNDAY AFTERNOON. MAV TEMPS LOOK A BIT TOO LOW TONIGHT AND TOO HIGH SUNDAY...SO WILL BLEND IN SOME OF THE MET TEMPS TO MAKE THE RANGE A BIT SMALLER. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...A DIRTY RIDGE WILL SUMMARIZE THE WEATHER PATTERN FOR THE UPCOMING WEEK. FLOW OVER THE TOP OF THE RIDGE WILL PERMIT WEAK DISTURBANCES TO PLAY WITH THE CWA /ESPECIALLY NORTHEAST HALF/ AND FOCUS CONVECTIVE ACTIVITY...HOWEVER EVEN WHEN SUCH DISTURBANCES ARE ABSENT...THE WARM AND SORTA HUMID AIR WILL YIELD ISOLATED CONVECTION MOST AFTERNOONS/EVENINGS. ONLY AFTER A CLOSED LOW MOVES THROUGH THE AREA /THAT FOR NOW THE GFS..DGEX..AND ECMWF AMAZINGLY AGREE ON/ DURING LATE THURSDAY AND FRIDAY DO WE POTENTIALLY GET A COUPLE DAYS OF FAIR AND QUIET WEATHER FOR NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 56 84 59 87 60 / 20 20 10 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 79 59 85 59 / 20 20 40 30 30 OAK RIDGE, TN 53 80 58 85 59 / 20 20 40 30 30 TRI CITIES AIRPORT, TN 46 76 54 80 54 / 10 20 50 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW/GC
Hazardous weather outlook, Mar 31, 2:45 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT SAT MAR 31 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 245 PM EDT SAT MAR 31 2012 /145 PM CDT SAT MAR 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL RUMBLE ACROSS EAST TENNESSEE... SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING. SOME STORMS MAY POSSIBLY BECOME SEVERE...MAINLY OVER EAST TENNESSEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR POTENTIAL SEVERE THUNDERSTORMS THIS SATURDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, Mar 31, 3:46 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL LOUDON 35.74N 84.36W
03/31/2012 E1.75 INCH LOUDON TN LAW ENFORCEMENT
&&
KGUILLETLocal storm report, Mar 31, 4:03 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 1 ENE CLINTON 36.10N 84.11W
03/31/2012 E1.50 INCH ANDERSON TN 911 CALL CENTER
&&
JWINTONLocal storm report, Mar 31, 4:21 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 W POWELL 36.03N 84.05W
03/31/2012 E0.75 INCH KNOX TN TRAINED SPOTTER
PEA UP TO PENNY SIZE HAIL
&&
JWINTONLocal storm report, Mar 31, 4:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL KNOXVILLE 35.97N 83.95W
03/31/2012 E0.50 INCH KNOX TN TRAINED SPOTTER
&&
JWINTONLocal storm report, Mar 31, 4:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL KNOXVILLE 35.97N 83.95W
03/31/2012 E1.00 INCH KNOX TN TRAINED SPOTTER
&&
JWINTONLocal storm report, Mar 31, 4:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
432 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL SODDY-DAISY 35.26N 85.17W
03/31/2012 E1.00 INCH HAMILTON TN TRAINED SPOTTER
&&
JWINTONThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:59 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 31 min |
| Mar 31, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Union | 45 min |
| Mar 31, 3:27 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 48 min |
| Mar 31, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 47 min |
| Mar 31, 4:00 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 45 min |
| Mar 31, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 63 min |
| Mar 31, 4:34 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 41 min |
| Mar 31, 4:50 PM EDT | Areal Flood Advisory | MRX | Hamilton, Sequatchie | 115 min |
| Mar 31, 6:06 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.